Alert archive / West Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 98, NWS Blacksburg, VA

June 3, 2009Greenbrier County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 3, 2009, 3:31 PM EDT for Greenbrier County, West Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2009, 3:31 PM EDT (19:31 UTC)
Expired
Jun 3, 2009, 4:11 PM EDT
In force
40 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 115 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 3:49 PM EDTTSTM WND DMGFrankford, WVSEVERAL LARGE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:06 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 031931
SVRRNK
WVC025-032030-
/O.NEW.KRNK.SV.W.0098.090603T1931Z-090603T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT WED JUN 3 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 430 PM EDT.

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ASBURY...OR NEAR LEWISBURG...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAXWELTON...
  LEWISBURG AIRPORT...
  ALVON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST
VIRGINIA.

&&

LAT...LON 3823 8035 3811 8036 3805 8027 3804 8016
      3807 8011 3807 7996 3779 8024 3775 8066
      3779 8070 3791 8077 3808 8078 3809 8075
      3808 8071 3820 8055 3826 8043
TIME...MOT...LOC 1932Z 264DEG 16KT 3785 8050

$$

SK
3 follow-up statements
000 
WWUS51 KRNK 031949
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT WED JUN 3 2009

WVC025-032030-
/O.CON.KRNK.SV.W.0098.000000T0000Z-090603T2030Z/
GREENBRIER WV-
349 PM EDT WED JUN 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR GREENBRIER COUNTY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LEWISBURG AIRPORT...OR NEAR LEWISBURG...MOVING EAST AT
20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3823 8035 3811 8036 3805 8027 3804 8016
      3807 8011 3807 7997 3779 8024 3775 8066
      3811 8067 3820 8055 3826 8043
TIME...MOT...LOC 1949Z 264DEG 16KT 3786 8040

$$

PH
000 
WWUS51 KRNK 032004
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT WED JUN 3 2009

WVC025-032030-
/O.CON.KRNK.SV.W.0098.000000T0000Z-090603T2030Z/
GREENBRIER WV-
404 PM EDT WED JUN 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR GREENBRIER COUNTY...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LEWISBURG AIRPORT...OR NEAR WHITE SULPHUR SPRINGS...
MOVING EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST
VIRGINIA.

&&

LAT...LON 3823 8035 3811 8036 3805 8027 3804 8016
      3807 8011 3807 7998 3779 8024 3776 8064
      3812 8059 3820 8055 3826 8043
TIME...MOT...LOC 2004Z 264DEG 16KT 3787 8032

$$

KK
000 
WWUS51 KRNK 032011
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT WED JUN 3 2009

WVC025-032022-
/O.CAN.KRNK.SV.W.0098.000000T0000Z-090603T2030Z/
GREENBRIER WV-
411 PM EDT WED JUN 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR GREENBRIER COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST
VIRGINIA.

LAT...LON 3823 8035 3811 8036 3805 8027 3804 8016
      3807 8011 3807 7998 3779 8024 3776 8064
      3812 8059 3820 8055 3826 8043
TIME...MOT...LOC 2012Z 264DEG 16KT 3787 8027

$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:30 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 3, 2:30 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT WED JUN 3 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY SOUTHWARD INTO THE REGION AND STALL
LATE TONIGHT. LOW PRESSURE WILL MOVE ALONG THE FRONT THURSDAY AND
THURSDAY NIGHT...SLOWLY PULLING THE FRONT SOUTH OF THE REGION BY
FRIDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
SVR TSTM WATCH 325 REMAINS IN EFFECT UNTIL 800 PM FOR SOUTHEAST
WEST VIRGINIA AND MUCH OF SOUTHWEST VIRGINIA. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR ALL OF SW VA WEST OF THE BLUE RIDGE...AND
ALSO NORTH OF ROUTE 460 INCLUDING LYH AND BEDFORD. UPDATED ZONES
OUT SOON.

AT 200 PM...SFC FRONT WAS STILL NEAR THE MASON-DIXON LINE AND
ACROSS NRN WV...SRN OHIO. STRONG STORMS HAVE INITIATED ALONG THE
BLUE RIDGE IN NW NC AND FAR SW VA...AND ARE MOVING OFF INTO THE
FOOTHILLS/PIEDMONT. MORE ORGANIZED STORMS WILL BE MOVING INTO THE
MTNS FROM THE WEST...AS SOME MULTICELL CLUSTERS ARE ALREADY GOING.
SFC INSTABILITY ACROSS THE CWA IS MODE ATE TO HIGH. SHEAR IS STILL
FAIRLY MARGINAL...BUT WILL GET BETTER TOWARD EVENING. WE EXPECT
MULTICELL CLUSTERS OF STRONG TO SEVERE STORMS TO CONTINUE INTO THE
EVENING. WITH THE FRONT SLOWLY MOVING INTO THE CWA OVERNIGHT...WE
DECIDED IT WAS BEST TO ISSUE A FLASH FLOOD WATCH AS WELL. REPEAT
CELLS WITH HEAVY RAIN WILL BE LIKELY AS THEY MOVE ALONG PARALLEL
TO THE FLOW AHEAD OF THE FRONT. FFG IS LOW ENOUGH THAT FLASH
FLOODING MAY BECOME MORE THAN JUST SMALL LOCALIZED AREAS.

WILL BE A MILD AND HUMID NIGHT WITH DEWPOINTS WELL UP INTO THE 60S.
HAVE KEPT LOWS MAINLY IN THE LOWER TO MID 60S.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
WITH THE SFC FNT PROGGED TO BE ACROSS THE CWA BY THU MORNING...AND
MORE WAVES OF SHOWERS/POSS TSTMS MOVING ALONG THE FRONT...WE KEEP
THE FLASH FLOOD WATCH GOING THROUGH 400 PM. MODELS ARE ACTUALLY
INDICATING THAT THE FRONT WILL STILL BE ACROSS THE SOUTHERN
SECTIONS OF THE CWA NEAR THE NC/VA BORDER THU NIGHT...WITH ONE
LAST STRONG WAVE MOVING ALONG THE FRONT...THE WATCH MAY NEED TO BE
EXTENDED PAST 400 PM THU AT SOME POINT. WILL HAVE LIKELY TO
CATEGORICAL POPS THU AND THU NIGHT ACROSS THE CWA. HOWEVER...THE
FRONT MAY BE FAR ENOUGH SOUTH THAT THE HEAVIER RAINS WILL BE SOUTH
OF THE WATCH. HIGH TEMPS THU WILL BE MUCH COOLER WITH NO SUN AND
PERIODS OF PRECIP. HAVE KEPT HIGHS IN THE UPPER 60S TO LOWER
70S...EXCEPT FOR SOUTHSIDE VA AND THE NW PIEDMONT OF NC...WHICH
WILL BE NEAR OR JUST SOUTH OF THE FRONT AND MAY SEE A LITTLE SUN.

FRIDAY...THE SFC FRONT SHOULD BE SOUTH OF THE CWA...BUT SFC LOW
PRESSURES MOVING ALONG THE FRONT WILL LIKELY KEEP SOME RAIN ACROSS
AT LEAST THE SOUTHEAST CWA. HAVE KEPT LIKELY POPS EAST OF THE BLUE
RIDGE. WITH ALL OF THE CWA NORTH OF THE FRONT...LOTS OF
CLOUDS...NORTHEAST SFC WINDS...AND LIKELY PRECIP...HAVE KEPT HIGH
TEMPS QUITE COOL FRIDAY. HIGH S GENERALLY IN THE MID 60S TO AROUND
70. BY FRIDAY NIGHT...A STRONGER SFC LOW WILL BE EXITING THE
COAST...PULLING THE FRONT AND THE PRECIP SHIELD SOUTH AND EAST OF
THE CWA.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
WEAK HIGH PRESSURE MOVE SOUTHEAST ACROSS THE REGION ON SATURDAY
AS ANOTHER COLD FRONT APPROACHES FROM THE NORTH. MOISTURE SHOULD BE
LIMITED...KEPT A SLIGHT CHC OF SHOWERS AND TSTMS MAINLY IN FOR THE
MTNS. WITH MORE SUNSHINE SATURDAY...RAISED HIGHS TEMPERATURES
INTO THE MID 70S IN THE NORTHWEST TO THE MID 80S IN THE PIEDMONT.

ON SUNDAY...THE RIDGE OVER THE SOUTHERN U.S. BUILDS AS A STRONG
SHORT WAVE AND ASSOCIATED SFC LOW PRESSURE TRACKS NEWD ACROSS THE
MIDWEST. THIS PLACES OUR REGION INTO A WARM ADVECTION PATTERN. THERE
MAY BE SOME ISOLATED TO SCT CONVECTION WITH BEST CHANCE ACROSS THE
HIGHER TERRAIN. HIGH TEMPERATURES ON SUNDAY WILL BE NEAR
NORMAL...WITH READINGS FROM THE UPPER 70S IN THE WEST TO THE MID 80S
IN THE SOUTHEAST. FOLLOWED HPCGUIDE WITH POPS FOR SUNDAY.

FOR MONDAY...THE SFC FRONT ASSOCIATED WITH THE MIDWEST SYSTEM
TRACKING NEWD WILL APPROACH FROM THE NORTHWEST. BECAUSE OUR
FORECAST AREA WILL BE IN THE WARM SECTOR...THERE WILL BE A GOOD
CHC OF AFT/EVE TSTMS.

A COLD FRONT SWEEPS EAST ACROSS THE REGION TUESDAY AND TUESDAY
NIGHT. PLAYED HIGHS TUESDAY A LITTLE COOLER FROM THE MID 70S IN
SOUTHEAST WEST VIRGINIA TO THE MID 80S IN THE PIEDMONT. THE FRONTAL
BOUNDARY CONTINUES TO PUSH SOUTH ACROSS THE SOUTHEAST STATES ON
WEDNESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A COLD FRONT MOVING SLOWLY SOUTHWARD THROUGH THE CENTRAL
APPALACHIANS WILL GRADUALLY APPROACH THE REGION THIS EVENING AND
LIKELY STALL ACROSS VA TONIGHT. THIS WILL RESULT IN NUMEROUS
SHOWERS AND SCATTERED STRONG TO SEVERE THUNDERSTORMS INTO THIS
EVENING. AS THE FRONT SINKS INTO THE REGION TONIGHT...RAIN WILL
BECOME MORE STEADY...THOUGH THERE WILL STILL BE A POTENTIAL FOR
HEAVIER SHOWERS AND THUNDERSTORMS. CIGS ARE EXPECTED TO DROP TO
IFR FOR ALL LOCATIONS THAT THE FRONT WILL MOVE THROUGH TONIGHT-
THAT INCLUDES LWB...ROA AND LYH. BLF AND DAN NEAR THE FRONT WILL
LIKELY DROP TO LOW MVFR. THE IFR TO MVFR CONDITIONS WILL CONTINUE
INTO THE DAY THURSDAY.

THE FRONT WILL BE NEAR THE VA/NC BORDER THURSDAY MORNING...AND
REMAIN NEARLY STATIONARY UNTIL FRIDAY...WHEN IT FINALLY SHIFTS
SOUTH OF THE REGION. IFR CONDITIONS ARE LIKELY THURSDAY
NIGHT...AND THEN WILL ONLY GRADUALLY IMPROVE THROUGH THE DAY
FRIDAY. CONDITIONS MAY BE VERY SLOW TO IMPROVE UNTIL THE FRONT
PUSHES OUT OF THE CAROLINAS ON FRIDAY NIGHT.

WEAK HIGH PRESSURE BUILDS INTO THE REGION FRIDAY NIGHT INTO
SATURDAY...WITH DRIER AND SLIGHTLY COOLER AIR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR VAZ007-
     009>020-022>024-034-035-045>047.
NC...NONE.
WV...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR WVZ042>045.

&&

SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...WP
LONG TERM...KK
AVIATION...AMS/JJ
CLIMATE...
Hazardous weather outlook, Jun 3, 12:39 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1239 PM EDT WED JUN 3 2009

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-041645-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1239 PM EDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM EARLY THIS
AFTERNOON THROUGH LATE THIS EVENING. THE PRIMARY THREATS FROM ANY
STORMS THAT DO BECOME SEVERE ARE DAMAGING WINDS AND LARGE HAIL.
VERY HEAVY RAIN IS ALSO LIKELY...WHICH COULD RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAIN WILL STILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT WITH
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE THREAT
OF FLOODING OF SMALL STREAMS AND CREEKS WILL CONTINUE TO INCREASE
THROUGH THURSDAY NIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 3, 3:11 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     5 NE SONTAG             36.99N 79.74W
06/03/2009                   FRANKLIN           VA   AIRPLANE PILOT

            LARGE TREES AND POWER LINES DOWN.

&&

JJACKSON
Local storm report, Jun 3, 3:13 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             5 NE SONTAG             36.99N 79.74W
06/03/2009  E1.00 INCH       FRANKLIN           VA   BROADCAST MEDIA

            QUARTER SIZE HAIL IN GALDE HILL.

&&

JJACKSON
Local storm report, Jun 3, 3:15 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     5 NE SONTAG             36.99N 79.74W
06/03/2009                   FRANKLIN           VA   BROADCAST MEDIA

            LARGE TREES AND POWER LINES DOWN IN GLADE HILL.

&&

JJACKSON
Special weather statement, Jun 3, 3:19 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT WED JUN 3 2009

VAZ019-020-WVZ043-045-032015-
ALLEGHANY VA-BATH VA-GREENBRIER WV-SUMMERS WV-
319 PM EDT WED JUN 3 2009

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH...GREENBRIER AND
SUMMERS COUNTIES...

AT 318 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 10 MILES
WEST OF MARLINTON TO 3 MILES NORTHWEST OF RONCEVERTE...MOVING EAST AT
15 MPH. ANOTHER LINE OF STORMS IS TO THE WEST OF THIS AND WILL ENTER
FAR WESTERN GREENBRIER COUNTY BY 325 PM EDT.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR BEARTOWN STATE PARK AROUND 330 PM...
GREENBRIER RIVER TRAIL AROUND 345 PM...ALVON AROUND 400 PM AND
MOUNTAIN GROVE AROUND 415 PM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3823 8035 3811 8036 3805 8027 3804 8018
      3807 8011 3807 7996 3810 7993 3818 7992
      3824 7986 3821 7967 3783 7995 3770 8088
      3818 8057 3827 8044

EXPERIMENTAL

SK
Local storm report, Jun 3, 3:20 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     2 SSW PENHOOK           36.95N 79.65W
06/03/2009                   FRANKLIN           VA   LAW ENFORCEMENT

            TREES DOWN ON SNOW CREEK ROAD

&&

JJACKSON
Local storm report, Jun 3, 3:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             1 S THAXTON             37.34N 79.63W
06/03/2009  E1.00 INCH       BEDFORD            VA   TRAINED SPOTTER

&&

BS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:14 PM EDTSevere Thunderstorm WarningRNKMonroe61 min
Jun 2, 8:21 PM EDTSevere Thunderstorm WarningRNKMercer, Summers84 min
Jun 2, 8:47 PM EDTFlash Flood WarningRNKMercer6 hr
Jun 2, 8:54 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Monroe48 min
Jun 2, 9:31 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Monroe, Summers68 min
Jun 2, 10:06 PM EDTSevere Thunderstorm WarningRNKGreenbrier48 min
Jun 2, 10:16 PM EDTSpecial Weather StatementRNKMonroe29 min
Jun 2, 10:37 PM EDTFlash Flood WarningRNKGreenbrier4 hr
Jun 3, 1:51 PM EDTFlash Flood WatchRNKMercer, Monroe, Summers15 hr
Jun 3, 2:05 PM EDTSevere Thunderstorm WarningRNKMercer55 min
Jun 3, 3:10 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Monroe47 min
Jun 3, 3:19 PM EDTSpecial Weather StatementRNKGreenbrier56 min
Jun 3, 4:05 PM EDTSevere Thunderstorm WarningRNKGreenbrier55 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.